Alert archive / Texas / Flash Flood Watches in 2013

Flash Flood Watch 3, NWS Austin/San Antonio, TX

May 28, 201322 counties in Texas

NWS Austin/San Antonio, TX issued this flash flood watch at May 28, 2013, 4:16 PM CDT for 22 counties in Texas. It took effect at May 29, 2013, 7:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 28, 2013, 4:16 PM CDT (21:16 UTC)
In effect from
May 29, 2013, 7:00 AM CDT
Expired
May 29, 2013, 7:38 PM CDT
In force
13 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
None
All 22 counties

Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Lavaca County, TX, Lee County, TX, Medina County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX

The radar

The Austin/San Antonio radar (KEWX), 3 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.3 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2013-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1613 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2013-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1613 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
604 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

800 
WGUS64 KEWX 282116
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
416 PM CDT TUE MAY 28 2013

...FLASH FLOOD WATCH IN EFFECT FROM 7 AM THROUGH 7 PM WEDNESDAY
ALONG AND EAST OF A LINE FROM BURNET TO BANDERA TO DERBY FOR LOCALLY
HEAVY RAINS AND FLASH FLOODING...

.AN UPPER LEVEL DISTURBANCE IS EXPECTED TO EJECT ANTICIPATED BURRO
(MEXICAN PLATEAU) THUNDERSTORMS INTO FAR WESTERN SECTIONS OF SOUTH 
CENTRAL TEXAS THIS EVENING. THE STORMS ARE EXPECTED TO PROPAGATE
FURTHER EAST INTO THE RIO GRANDE PLAINS OVERNIGHT WITH SOME SEVERE
STORMS POSSIBLE. AS THE STORMS PROPAGATE FURTHER EASTWARD INTO THE HILL
COUNTRY AND CENTRAL PORTIONS OF SOUTH CENTRAL TEXAS DURING THE DAY
WEDNESDAY...THE MAINTAINED CONVECTIVE COMPLEX WILL ENCOUNTER DEEP GULF
MOISTURE AND MODERATE INSTABILITIES. THIS WILL RESULT IN THE COMPLEX
TRANSITIONING FROM ONE THAT PRODUCES SEVERE WEATHER (HAIL...DAMAGING
WINDS) TO ONE THAT PRODUCES HEAVY RAINFALL. WITH ALREADY SATURATED
GROUND CONDITIONS...ANY FURTHER DEVELOPMENT OF HEAVY RAINS OVER
THE WATCH AREA COULD RESULT IN RAPID RUNOFF AND RESULTANT FLASH
FLOODING.

TXC013-019-021-029-031-053-055-091-123-149-163-177-187-209-255-
259-285-287-325-453-491-493-290530-
/O.NEW.KEWX.FF.A.0003.130529T1200Z-130530T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-
DEWITT-FAYETTE-FRIO-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA-
LEE-MEDINA-TRAVIS-WILLIAMSON-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP...
SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...
CUERO...LA GRANGE...PEARSALL...GONZALES...SEGUIN...SAN MARCOS...
KARNES CITY...BOERNE...HALLETTSVILLE...GIDDINGS...HONDO...
AUSTIN...GEORGETOWN...FLORESVILLE
416 PM CDT TUE MAY 28 2013

...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WATCH FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL 
  TEXAS...ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO... 
  BURNET...CALDWELL...COMAL...DEWITT...FAYETTE...FRIO... 
  GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...LAVACA... 
  LEE...MEDINA...TRAVIS...WILLIAMSON AND WILSON. 

* FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING

* HEAVY RAINS MAY DEVELOP DURING THE DAY WEDNESDAY. RAINFALL
  AMOUNTS WILL AVERAGE 1 TO 3 INCHES WITH ISOLATED 5 INCHES
  POSSIBLE.

* DUE TO SATURATED SOILS...ANY HEAVY DOWNPOURS THAT DEVELOP WILL
  QUICKLY PRODUCE RUNOFF AND A FLASH FLOOD THREAT. RIVERS MAY BE
  PRONE TO RAPID RISES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
4 follow-up statements
478 
WGUS64 KEWX 290503
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1203 AM CDT WED MAY 29 2013

...FLASH FLOOD WATCH IN EFFECT FROM 7 AM THROUGH 7 PM WEDNESDAY
ALONG AND EAST OF A LINE FROM BURNET TO BANDERA TO DERBY FOR
LOCALLY HEAVY RAINS AND FLASH FLOODING...

.AN UPPER LEVEL DISTURBANCE IS EXPECTED TO EJECT ANTICIPATED
BURRO (MEXICAN PLATEAU) THUNDERSTORMS INTO FAR WESTERN SECTIONS
OF SOUTH CENTRAL TEXAS TONIGHT. THE STORMS ARE EXPECTED TO PROPAGATE
FURTHER EAST INTO THE RIO GRANDE PLAINS OVERNIGHT WITH SOME STRONG
TO SEVERE STORMS POSSIBLE. AS THE STORMS PROPAGATE FURTHER
EASTWARD INTO THE HILL COUNTRY AND CENTRAL PORTIONS OF SOUTH
CENTRAL TEXAS DURING THE DAY WEDNESDAY...THE MAINTAINED CONVECTIVE
COMPLEX WILL ENCOUNTER DEEP GULF MOISTURE AND MODERATE INSTABILITIES.
THIS WILL RESULT IN THE COMPLEX TRANSITIONING FROM ONE THAT
PRODUCES SEVERE WEATHER (HAIL...DAMAGING WINDS) TO ONE THAT
PRODUCES HEAVY RAINFALL. WITH ALREADY SATURATED GROUND
CONDITIONS...ANY FURTHER DEVELOPMENT OF HEAVY RAINS OVER THE WATCH
AREA COULD RESULT IN RAPID RUNOFF AND RESULTANT FLASH FLOODING.

TXC013-019-021-029-031-053-055-091-123-149-163-177-187-209-255-
259-285-287-325-453-491-493-291215-
/O.CON.KEWX.FF.A.0003.130529T1200Z-130530T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-
DEWITT-FAYETTE-FRIO-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA-
LEE-MEDINA-TRAVIS-WILLIAMSON-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP...
SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...
CUERO...LA GRANGE...PEARSALL...GONZALES...SEGUIN...SAN MARCOS...
KARNES CITY...BOERNE...HALLETTSVILLE...GIDDINGS...HONDO...
AUSTIN...GEORGETOWN...FLORESVILLE
1203 AM CDT WED MAY 29 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 AM CDT THIS MORNING
THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... 
  COMAL...DEWITT...FAYETTE...FRIO...GONZALES...GUADALUPE... 
  HAYS...KARNES...KENDALL...LAVACA...LEE...MEDINA...TRAVIS... 
  WILLIAMSON AND WILSON. 

* FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING

* HEAVY RAINS MAY DEVELOP DURING THE DAY WEDNESDAY. RAINFALL 
  AMOUNTS WILL AVERAGE 1 TO 3 INCHES WITH ISOLATED 5 INCHES 
  POSSIBLE. 

* DUE TO SATURATED SOILS...ANY HEAVY DOWNPOURS THAT DEVELOP WILL 
  QUICKLY PRODUCE RUNOFF AND A FLASH FLOOD THREAT. RIVERS MAY BE 
  PRONE TO RAPID RISES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
967 
WGUS64 KEWX 291025
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
525 AM CDT WED MAY 29 2013

...FLASH FLOOD WATCH IN EFFECT FROM 7 AM THROUGH 7 PM TODAY
ALONG AND EAST OF A LINE FROM BURNET TO BANDERA TO DERBY FOR
LOCALLY HEAVY RAINS AND FLASH FLOODING...

.A STRONG LATE MAY DISTURBANCE AND RAIN MAKING WEATHER SYSTEM 
OVER THE SOUTHERN AND CENTRAL ROCKIES EARLY THIS MORNING IS 
FORECAST TO MOVE TO THE SOUTHERN AND CENTRAL PLAINS TONIGHT.
AS THE SOUTHERN PART OF THIS DISTURBANCE MOVES ACROSS
SOUTH CENTRAL TEXAS TODAY THROUGH THE EARLY EVENING...
AN AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP
ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. THE STORMS
ARE FORECAST TO MOVE TOWARD THE EAST AND NORTHEAST IN A MOIST
AND UNSTABLE ENVIRONMENT. SOME OF THE THUNDERSTORMS COULD
POSSIBLY BE SEVERE ALONG AND WEST OF A LINE FROM GEORGETOWN TO
AUSTIN TO PLEASANTON...AS HIGHLIGHTED BY THE SLIGHT RISK OF
SEVERE STORMS FROM THE STORM PREDICTION CENTER. THIS COULD RESULT
IN AN AREA OF SHOWERS AND THUNDERSTORMS THAT CHANGES FROM ONE
THAT PRODUCES SEVERE WEATHER...HAIL AND DAMAGING WINDS...TO ONE
THAT PRODUCES HEAVY RAINFALL. WITH ALREADY SATURATED GROUND
CONDITIONS...ANY FURTHER DEVELOPMENT OF HEAVY RAINS OVER THE
WATCH AREA COULD RESULT IN RAPID RUNOFF AND RESULTANT
FLASH FLOODING.

TXC013-019-021-029-031-053-055-091-123-149-163-177-187-209-255-
259-285-287-325-453-491-493-292100-
/O.CON.KEWX.FF.A.0003.130529T1200Z-130530T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-
DEWITT-FAYETTE-FRIO-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA-
LEE-MEDINA-TRAVIS-WILLIAMSON-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP...
SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...
CUERO...LA GRANGE...PEARSALL...GONZALES...SEGUIN...SAN MARCOS...
KARNES CITY...BOERNE...HALLETTSVILLE...GIDDINGS...HONDO...
AUSTIN...GEORGETOWN...FLORESVILLE
525 AM CDT WED MAY 29 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... 
  COMAL...DEWITT...FAYETTE...FRIO...GONZALES...GUADALUPE... 
  HAYS...KARNES...KENDALL...LAVACA...LEE...MEDINA...TRAVIS... 
  WILLIAMSON AND WILSON. 

* THROUGH THIS EVENING

* HEAVY RAINS MAY DEVELOP DURING THE DAY TODAY. RAINFALL AMOUNTS 
  WILL AVERAGE NEAR 1 TO 3 INCHES...WITH ISOLATED AMOUNTS 
  NEAR 5 INCHES POSSIBLE.

* DUE TO SATURATED SOILS...ANY HEAVY DOWNPOURS THAT DEVELOP WILL 
  QUICKLY PRODUCE RUNOFF AND A FLASH FLOOD THREAT. RIVERS MAY BE 
  PRONE TO RAPID RISES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
761 
WGUS64 KEWX 291455
FFAEWX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
955 AM CDT WED MAY 29 2013

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL MIDNIGHT TONIGHT ALONG
AND EAST OF A LINE FROM BURNET TO BANDERA TO DERBY FOR LOCALLY
HEAVY RAINS AND FLASH FLOODING...

.THE NATIONAL WEATHER SERVICE HAS EXTENDED THE FLASH FLOOD WATCH
UNTIL MIDNIGHT TONIGHT. SOME OF OUR HIGH RESOLUTION MODELS ARE
SHOWING HEAVY CONVECTION EXTENDING INTO THE EVENING HOURS AS
DISTURBANCES ALOFT SWEEP NORTHEAST. SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP OVER THE WATCH AREA LATER TODAY. A PLUME OF
ATMOSPHERIC MOISTURE ABOVE WHAT IS CONSIDERED NORMAL FOR THIS TIME
OF YEAR COUPLED WITH A LOW LEVEL JET SWEEPING DEEP GULF M0ISTURE
INLAND WILL CREATE THE CONDITIONS CONDUCIVE TO THE DEVELOPMENT OF
HEAVY RAINS AND RESULTANT FLASH FLOODING. IN ADDITION...THE STORM
PREDICTION CENTER IS FORECASTING A SLIGHT RISK OF SEVERE STORMS
ACROSS WESTERN PORTIONS OF THE FLOOD WATCH AREA INCLUDING THE I-35
CORRIDOR. WITH ALREADY SATURATED GROUND CONDITIONS...ANY FURTHER
DEVELOPMENT OF HEAVY RAINS OVER THE WATCH AREA COULD RESULT IN
RAPID RUNOFF AND RESULTANT FLASH FLOODING.

TXC013-019-021-029-031-053-055-091-123-149-163-177-187-209-255-
259-285-287-325-453-491-493-300415-
/O.EXT.KEWX.FF.A.0003.000000T0000Z-130530T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-
DEWITT-FAYETTE-FRIO-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA-
LEE-MEDINA-TRAVIS-WILLIAMSON-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP...
SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...
CUERO...LA GRANGE...PEARSALL...GONZALES...SEGUIN...SAN MARCOS...
KARNES CITY...BOERNE...HALLETTSVILLE...GIDDINGS...HONDO...
AUSTIN...GEORGETOWN...FLORESVILLE
955 AM CDT WED MAY 29 2013

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* THE FOLLOWING COUNTIES IN SOUTH CENTRAL TEXAS...ATASCOSA... 
  BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... 
  COMAL...DEWITT...FAYETTE...FRIO...GONZALES...GUADALUPE... 
  HAYS...KARNES...KENDALL...LAVACA...LEE...MEDINA...TRAVIS... 
  WILLIAMSON AND WILSON. 

* THROUGH THIS EVENING

* HEAVY RAINS MAY DEVELOP DURING THE DAY TODAY. RAINFALL AMOUNTS 
  WILL AVERAGE NEAR 1 TO 3 INCHES...WITH ISOLATED AMOUNTS NEAR 5 
  INCHES POSSIBLE. 

* DUE TO SATURATED SOILS...ANY HEAVY DOWNPOURS THAT DEVELOP WILL 
  QUICKLY PRODUCE RUNOFF AND A FLASH FLOOD THREAT. RIVERS MAY BE 
  PRONE TO RAPID RISES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE IN OR NEAR
THE WATCH AREA. IF YOU ARE IN THE WATCH AREA...PLAN NOW FOR WHAT
YOU WILL DO IF FLASH FLOODING DEVELOPS. STAY INFORMED AND BE
READY TO ACT IF YOU SEE FLOODING OR IF A FLASH FLOOD WARNING IS
ISSUED.

&&

$$
402 
WGUS64 KEWX 300038
FFAEWX

FLOOD WATCH
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
738 PM CDT WED MAY 29 2013

...FLASH FLOOD WATCH CANCELLED...

.LOSS OF DAYTIME HEATING HAS CONVECTION ON THE DECREASE. DO NOT
BELIEVE ANY ORGANIZED CONVECTION WILL FORM THIS EVENING AND THERE
WILL NOT BE ANY SUSTAINED RAINFALL. THEREFORE...HAVE CANCELLED
FLASH FLOOD WATCH.

TXC013-019-021-029-031-053-055-091-123-149-163-177-187-209-255-
259-285-287-325-453-491-493-300145-
/O.CAN.KEWX.FF.A.0003.000000T0000Z-130530T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-
DEWITT-FAYETTE-FRIO-GONZALES-GUADALUPE-HAYS-KARNES-KENDALL-LAVACA-
LEE-MEDINA-TRAVIS-WILLIAMSON-WILSON-
INCLUDING THE CITIES OF...PLEASANTON...BANDERA...BASTROP...
SAN ANTONIO...BLANCO...BURNET...LOCKHART...NEW BRAUNFELS...
CUERO...LA GRANGE...PEARSALL...GONZALES...SEGUIN...SAN MARCOS...
KARNES CITY...BOERNE...HALLETTSVILLE...GIDDINGS...HONDO...
AUSTIN...GEORGETOWN...FLORESVILLE
738 PM CDT WED MAY 29 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR SOUTH CENTRAL TEXAS HAS BEEN CANCELLED.
NO SIGNIFICANT RAINFALL IS EXPECTED THIS EVENING.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at May 28, 3:27 PM CDT, 49 minutes earlier.

Area forecast discussion, May 28, 3:27 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
327 PM CDT TUE MAY 28 2013

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
PROGRESSIVE SHORT WAVE TROUGH AT MIDDAY EXTENDING FROM FAR WEST TEXAS
SOUTHWEST INTO SOUTHERN BAJA. THE GFS MODEL SHOWS THIS TROUGH MOVING
INTO THE CONCHO VALLEY TO THE BIG BEND REGION BY 00Z THIS EVENING...
PROVIDING ENOUGH FORCING ALOFT TO EJECT ANTICIPATED BURRO (MEXICAN
PLATEAU) CONVECTION EASTWARD INTO DEEP TROPOSPHERIC MOIST GULF FLOW
OVER FAR WEST PORTIONS BY LATE EVENING. 12Z KDRT SOUNDING PROG
INDICATES THE UPPER LEVEL CAP MAY BE BROKEN BY 06Z (1 AM) PROVIDING
FURTHER ASCENT AND INTENSIFICATION...AND WITH SURFACE CAPES FORECAST
NEAR 2,000+ STORMS WHICH DEVELOP MAY BECOME SEVERE BY LATE THIS EVENING
OVER WESTERN PORTIONS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
THREATS WITH SUCH INSTABILITY AND DYNAMICS. THE CONTINUED
PROGRESSIVE NATURE OF THE TROUGH AND INTENSIFYING UPPER JET WILL
SHIFT (MAINTAIN) THE DEVELOPING STORMS EAST OVER MUCH OF THE
SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS BY DAWN WEDNESDAY.
THIS DEVELOPING MCS WILL PUSH INTO THE HILL COUNTRY...THEN INTO
CENTRAL AND EASTERN SECTIONS OF SOUTH CENTRAL TEXAS DURING THE DAY
WEDNESDAY. LOWS TONIGHT IN THE UPPER 60S TO NEAR 70 HILLS...70S
ELSEWHERE. HIGHS WEDNESDAY MOSTLY IN THE 80S EXCEPT LOW 90S RIO
GRANDE PLAINS. WITH PRECIPITABLE WATER VALUES SOME 2 STANDARD
DEVIATIONS HIGHER THAN NORMAL...UNIDIRECTIONAL SOUTHERLY FLOW ABOVE
5 THSD FEET AND MODERATE INSTABILITIES...EXPECT TRANSITION TO A
POTENTIAL HEAVY RAIN...FLOOD EVENT OVER CENTRAL AND EASTERN SECTIONS
BY TOMORROW AFTERNOON. WILL ISSUE A FLASH FLOOD WATCH GENERALLY EAST
OF A LINE FROM BURNET TO BANDERA TO DERBY FOR TOMORROW (7AM TO 7PM)
DURING THE DAY. MORE DEFINITION WILL BE ADDED AND THE WATCH COULD BE
REDEFINED LATER WITH THE NEW 00Z MODEL DATA TONIGHT. ONE TO THREE
INCHES OF RAIN ARE POSSIBLE IN THE WATCH AREA WITH ISOLATED FIVE INCH
AMOUNTS. AS DIURNAL HEATING WANES AND INSTABILITIES DECREASE...RAINS
WILL TAPER OFF TOMORROW EVENING.

&&

.LONG TERM (THURSDAY THROUGH TUESDAY)...
AN INCREASINGLY DRIER...ZONAL FLOW ALOFT WILL CAP MOISTURE
THURSDAY THROUGH SATURDAY WITH MORNING LOW CLOUDS BECOMING PARTLY
CLOUDY WEST. SIGNIFICANT RAIN IS NOT EXPECTED. DAYTIME HIGHS
THURSDAY WILL RISE TO NEAR SEASONAL LEVELS AND A LITTLE ABOVE
NORMAL FRIDAY AND SATURDAY. MILD TO WARM HUMID NIGHTS. AS
DISTURBANCES WORK THEIR WAY OVER THE SOUTHERN U.S. PLAINS EARLY
SUNDAY...A WEAK FRONT WILL SLIP INTO THE NORTHEAST CORRIDOR.
SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG
AND AHEAD OF THE FRONT OVER NORTHERN SECTIONS SUNDAY MORNING AND
MAINLY EASTERN HALF SUNDAY AFTERNOON. RIDGING WILL BUILD BACK OVER
THE REGION MONDAY THROUGH TUESDAY WITH MILD MORNINGS AND WARM TO
HOT AND HUMID CONDITIONS CONTINUING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  87  73  90  74 /  10  30  20  10  10
AUSTIN BERGSTROM INTL AIRPORT  72  87  73  90  73 /  10  30  20  10  10
NEW BRAUNFELS MUNI AIRPORT     71  87  72  89  72 /  10  30  20  10  -
BURNET MUNI AIRPORT            70  84  71  87  72 /  20  30  20  10  10
DEL RIO INTL AIRPORT           74  93  74  95  76 /  40  20  20  10  10
GEORGETOWN MUNI AIRPORT        71  85  72  88  72 /  10  30  20  10  10
HONDO MUNI AIRPORT             72  89  73  92  73 /  20  30  20  -   -
SAN MARCOS MUNI AIRPORT        72  85  73  88  74 /  10  30  20  10  -
LA GRANGE - FAYETTE REGIONAL   75  88  76  91  77 /  10  30  30  10  10
SAN ANTONIO INTL AIRPORT       73  87  74  90  74 /  10  30  20  -   -
STINSON MUNI AIRPORT           72  87  73  90  73 /  10  30  20  -   -

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

MESOSCALE/AVIATION...13
SYNOPTIC/GRIDS...02
PUBLIC SERVICE/DATA COLLECTION...31
Hazardous weather outlook, May 28, 3:40 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
340 PM CDT TUE MAY 28 2013

TXZ171>173-183>194-202>209-217>225-228-291215-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
340 PM CDT TUE MAY 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AND
TONIGHT OVER THE SOUTHERN EDWARDS PLATEAU AND WESTERN RIO GRANDE
PLAINS. SOME THUNDERSTORMS MAY BECOME SEVERE OVER WESTERN VAL VERDE
COUNTY THIS EVENING. THE SEVERE WEATHER THREATS ARE LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
ALL OF SOUTH CENTRAL TEXAS WEDNESDAY AND WEDNESDAY NIGHT. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THE AFTERNOON AND
EVENING ALONG AND WEST OF A LINE FROM BRIGGS TO BOERNE TO EAGLE
PASS. THE SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. A FLASH FLOOD WATCH IS IN
EFFECT FROM 7 AM TO 7 PM WEDNESDAY EAST OF A LINE FROM BURNET TO
BANDERA TO DILLEY. RAINFALL TOTALS OF 1 TO 3 INCHES WITH ISOLATED
5 INCH AMOUNTS ARE POSSIBLE ACROSS THE FLASH FLOOD WATCH AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND WEDNESDAY NIGHT.

Nearby

Flash Flood Watches in Texas, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.